Flood, Kootenai
- When
- March 12, 10:00 PM PST to March 14, 4:00 AM PST
- Where
- Kootenai County, 1 mi W of Cataldo
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Emergency Manager
- Coordinates
- 47.550, -116.351
The Coeur D'Alene River at Cataldo rose above flood stage, which resulted in minor flooding. 0 feet.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
The Coeur D'Alene River at Cataldo rose above flood stage, which resulted in minor flooding. The river crested at 44.3 feet near 9:30 AM PST, above the flood stage of 43.0 feet. CCC Road was closed and the Cataldo Campground received minor flooding. The Old Mission Landing boat dock at Old Mission State Park was also under water. The majority of the flooding in Kootenai county was to fields and agricultural land. In Shoshone county, Thomson Pass Road at milepost 4 was flooded, causing the road to be closed for two days.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Mar 12, 9:55 PM PST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1055 PM PDT MON MAR 12 2007 .SYNOPSIS...A COLD FRONT WILL CONTINUE TO SAG SOUTH TONIGHT...DECREASING SHOWERS OVER SOUTHEAST WASHINGTON AND THE CENTRAL IDAHO PANHANDLE. DRIER AND MORE SEASONABLE TEMPERATURES WILL RETURN TUESDAY AND WEDNESDAY...WITH CONTINUED BREEZY CONDITIONS. SOME MILDER AIR IS EXPECTED TO RETURN TOWARD THE END OF THE WEEK. && UPDATED AVIATION DISCUSSION .DISCUSSION... A FORECAST UPDATE HAS BEEN ISSUED TO REMOVE THE GUSTY WINDS FROM THE EVENING FORECAST. THE LOSS OF DAYTIME HEATING AND A WEAKENING WIND PROFILE HAS CURTAILED THE GUSTS FOR THE OVERNIGHT HOURS. ATTENTION IS NOW BEING FOCUSED ON RISING RIVERS IN THE IDAHO PANHANDLE. THE COEUR DALENE RIVER AT CATALDO AND THE ST JOE RIVER AT ST MARIES ARE OF PARTICULAR CONCERN. FORECASTS FROM THE RIVER FORECAST CENTER PUSH BOTH RIVERS TO WITHIN A HALF FOOT OF FLOOD STAGE. CATALDO CONTINUES TO RISE RAPIDLY...AND A FLOOD WARNING MAY BE REQUIRED SHORTLY GIVEN THE RISES ON GAGES UPSTREAM. /GKOCH && .AVIATION... VFR CONDITIONS ARE EXPECTED OVER EASTERN WASHINGTON AND THE MAJORITY OF THE IDAHO PANHANDLE THROUGH 06Z WEDNESDAY. WESTERLY FLOW INTO THE CASCADES AND THE MOUNTAINS OF THE IDAHO PANHANDLE WILL PRODUCE SOME SHALLOW CONVECTION TUESDAY. WIDELY SCATTERED RAIN AND SNOW SHOWERS ARE POSSIBLE OVER THE MOUNTAINS WHICH MAY BRIEFLY OBSCURE THE HIGHEST MOUNTAIN TOPS. OTHERWISE LITTLE MORE THAN FAIR WEATHER AFTERNOON CUMULUS CLOUDS ARE ANTICIPATED AT THE TERMINAL SITES. /GKOCH && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 37 51 30 49 29 54 / 0 0 10 20 0 0 COEUR DALENE 39 52 31 49 29 55 / 0 0 10 20 0 0 PULLMAN 42 52 32 48 30 57 / 0 0 10 20 0 0 LEWISTON 45 58 37 55 35 62 / 10 10 10 10 0 0 COLVILLE 33 53 30 54 27 58 / 0 0 20 30 0 0 SANDPOINT 35 48 31 45 28 50 / 0 0 30 30 0 0 KELLOGG 36 49 30 47 30 55 / 10 10 20 20 10 10 MOSES LAKE 39 56 33 56 29 60 / 0 0 10 10 0 0 WENATCHEE 43 55 35 54 34 58 / 0 0 10 10 0 0 OMAK 31 52 30 51 29 56 / 0 0 20 20 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 230 PM PDT MON MAR 12 2007 IDZ001>004-026-027-WAZ031>038-041>044-131300- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW... ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE... PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY... WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE... DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC... INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP... OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE... MANSFIELD 230 PM PDT MON MAR 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT MODERATE RIVER AND STREAM RISES MAY OCCUR TODAY AND TOMORROW DUE TO RECENT RAINFALL AND SNOWMELT. PLEASE REFER TO SEARVSOTX FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RECENT RAINFALL AND SNOWMELT MAY CONTINUE TO ALLOW FOR RIVER AND STREAMFLOW RISES TO LINGER.
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2007Every state in 2007This day in weather historyWarnings in Idaho, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 17867, 17869.